What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 4, 12:44 PM EST, 16 minutes earlier.
Area forecast discussion, Aug 4, 12:44 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
144 PM EDT Tue Aug 4 2020
.SYNOPSIS...
Tropical Storm Isaias will bring moderate to heavy rain, gusty
winds and an isolated tornado threat into this evening. Flash
flooding and minor wind damage is possible through this
evening. The highest flood threat is west of the Hudson with
the isolated tornado threat along and to the east. Tranquil and
seasonable weather will return on Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 125 PM EDT, the center of Tropical Storm Isaias is now
over eastern Pennsylvania and is quickly moving to the north-
northeast. Latest radar imagery shows the heaviest rain
associated with Isaias moving northward into the region. Heavy,
stratiform rain will fall along and west of the Hudson River
where rainfall rates of 1 inch per hour will be possible through
this afternoon. Meanwhile, a convective band of moderate to
heavy rain will move northward across locations east of the
Hudson River. It is within this convective band where high
helicity values are present, which will lead to an isolated
tornado threat. For this reason, the SPC has issued a Tornado
Watch for locations along and east of the Hudson River until 9
PM. Rain will come to an end from south to north between 4 PM
and 9 PM as Isaias departs.
Rainfall totals so far range from 0.50 of an inch to 1.50 inches
(based on the observations from the NYS Mesonet and ASOS sites).
Storm total rainfall of 2-4 inches will be common for locations
along and east of the Hudson River with locally higher amounts.
Amounts to the east of the Hudson River will generally be 1-2
inches.
While surface winds remain generally light across the region, winds
have been gusty across the mid-Atlantic (within the main core of
Isaias) and are slowly pushing northward into our area. We
expect winds to start picking up from south to north for the
remainder of the afternoon into the evening with gusts around
50 mph possible.
Temperatures continue to hover in the upper 60s to lower 70s across
much of the region and will be holding fairly steady for the
remainder of the afternoon.
In the wake of Isaias, mostly dry conditions are expected for the
overnight with a few showers across the Adirondacks. Lows will be
mainly in the 60s (with some upper 50s across the higher
terrain).
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Much drier air takes hold in the wake of Isaias for Wednesday into
Thursday, with PWATs plummeting to less than an inch. Large contrast
in forecast high temps ranging from the upper 60s in the southern
Adirondacks to the upper 80s in the Mid Hudson Valley Wednesday. A
few showers are possible across the western Adirondacks Wednesday
morning due to lake enhancement and orographic lift. High pressure
overhead Wednesday night into Thursday with temps near normal.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Fairly quiet and seasonable weather will be in place to start the
extended period. Although a weak shortwave will be approaching from
the Great Lakes for Friday into Saturday, limited moisture and low
amounts of instability will keep any showers or t-storms fairly
isolated and mainly located across far southern parts of the area.
Warm temps aloft should allow for highs to reach the mid 80s for
valley areas, with overnight lows generally in the 60s. Dewpoints
will remain somewhat muggy into the lower to middle 60s.
Rising heights and warming temps aloft should keep it fairly capped
for Sunday. While we can't totally rule out a stray shower or t-
storm (mainly for the high terrain), most areas should remain dry.
Temps looks slightly warmer for Sunday, with valley highs reaching
close to the upper 80s.
As another shortwave approaches, diurnally-forced convection looks
to be slightly more widespread for Monday and especially Tuesday.
Daytime temps will continue to be warm, with highs well into the
80s. Overnight lows will be muggy and sticky, with lows in the mid
to upper 60s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Very poor flying conditions expected through the rest of the
afternoon into the evening as Tropical Storm Isaias rapidly
approaches from New Jersey and tracks into eastern New York.
Bands of heavy rain will move across all the TAF sites until the
storm passes, with conditions varying between MVFR and IFR, but
solid IFR where persistent heavy rain occurs.
Rapidly increasing winds will also be occurring, with
directions changing from northeast to southeast, and eventually
southwest as the Tropical Storm moves right over the the area
and exits to the northeast later this evening. Just prior to
surface winds increasing, there will be a period of low level
wind shear through around 20Z. Wind speeds will increase to
around 20-30 kt, with gusts of 35-45 kt. Wind speeds will
decrease to around 10-15 kt by later this evening.
Rain will also end from south to north during the evening, with
VFR conditions returning and continuing overnight. MVFR cigs
may linger into Wednesday morning at KPSF.
Outlook...
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: Low Operational Impact. NO SIG WX.
Saturday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Tropical Cyclone Isaias will bring a widespread moderate to heavy
rainfall across the area today. Conditions will dry out again
Wednesday and Thursday, with sunshine returning and generally
minimum RH values 40 to 50 percent.
&&
.HYDROLOGY...
Periods of rain associated with the northward progression of TC
Isaias will continue into early tonight. Heavy downpours will
be possible through 18Z as coverage of rainfall gradually
increases. Flooding threat should remain isolated through 18Z,
but will have to be monitored in case any training elements
develop. The heaviest rainfall looks to occur over a 6-9 hour
period from 18Z through 03Z Wednesday as the storm makes its
closest approach. QPF of 2-4" is expected, with locally higher
amounts up to 6" possible mainly along and west of the Hudson
Valley. Here, rainfall rates could exceed an inch per hour, and
there could be 2-4" in a 3- hour period. This is when the flash
flooding threat will be highest.
The heavy rainfall rates have the potential to cause flash flooding
especially in urban, poor drainage and low lying areas. Smaller
streams and creeks may also flood their banks due to the heavy
rainfall rates. A Flash Flood Watch remains in effect for the entire
HSA and has been expanded into Herkimer county.
The ALY Hydro Service area continues to be in Abnormally Dry to
Moderate Drought conditions /D0 to D1/ based on the latest US
Drought Monitor. The latest MMEFS guidance continues to show low
probabilities for river flooding on the main stem rivers. However,
some of the flashier basins could see flooding, such as the
Schoharie, Esopus, Hoosic, and Mettawee. The Hudson near
Poughkeepsie could get close to flood stage due to tidal effects.
Drier weather will return into the mid week period.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Wednesday morning for CTZ001-013.
Tropical Storm Warning for CTZ001-013.
NY...Flash Flood Watch through Wednesday morning for NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
Wind Advisory until 1 AM EDT Wednesday for NYZ033-039>043-
047>054-058>061-063>066-082>084.
MA...Flash Flood Watch through Wednesday morning for MAZ001-025.
Tropical Storm Warning for MAZ001-025.
VT...Flash Flood Watch through Wednesday morning for VTZ013>015.
Wind Advisory until 1 AM EDT Wednesday for VTZ013>015.
&&
SYNOPSIS...Thompson/Rathbun
NEAR TERM...Rathbun
SHORT TERM...Thompson
LONG TERM...Frugis
AVIATION...JPV
FIRE WEATHER...Thompson
HYDROLOGY...Thompson/RathbunHazardous weather outlook, Aug 4, 11:54 AM EST, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
1254 PM EDT Tue Aug 4 2020
NYZ041>043-048>054-058>061-063>066-083-084-VTZ013>015-051700-
Northern Saratoga-Northern Warren-Northern Washington-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Eastern Windham-
1254 PM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...TORNADO WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY...
This Hazardous Weather Outlook is for the Lake George Saratoga
Region, Capital District, Hudson Valley, Catskills, Taconics, and
Southern Vermont.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Flash Flood Watch.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay wind reports, rainfall
amounts and flooding to the National Weather Service in Albany New
York.
CTZ001-013-MAZ001-025-051700-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-
1254 PM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...TORNADO WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for northwestern Connecticut and
western Massachusetts.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Flash Flood Watch.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay wind reports, rainfall
amounts and flooding to the National Weather Service in Albany New
York.
NYZ033-039-040-047-082-051700-
Hamilton-Southern Fulton-Montgomery-Schoharie-Northern Fulton-
1254 PM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...WIND ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY...
This Hazardous Weather Outlook is for the southern Adirondacks, and
Mohawk Valley.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay wind reports, rainfall
amounts and flooding to the National Weather Service in Albany New
York.
NYZ032-038-051700-
Northern Herkimer-Southern Herkimer-
1254 PM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
This Hazardous Weather Outlook is for Herkimer County.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay rainfall amounts and
flooding to the National Weather Service in Albany New York.
In the hours before
Special weather statement, Aug 4, 8:29 AM EST, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Albany NY
929 AM EDT Tue Aug 4 2020
VTZ014-015-041400-
Eastern Windham-Western Windham-
929 AM EDT Tue Aug 4 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WINDHAM COUNTY...
At 928 AM EDT, a strong thunderstorm was located over Colrain, or 10
miles northwest of Greenfield, moving north at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Saxtons River, Newfane, Marlboro, Halifax, Brookline, Athens,
Whitneyville, West Dummerston, Westminster West, Grove, Harrisville,
Williamsville, West Guilford, Green River, Cambridgeport,
Williamsville Station, West Halifax, Ames Hill and West Brattleboro.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4273 7268 4274 7281 4319 7256 4317 7248
TIME...MOT...LOC 1328Z 201DEG 49KT 4271 7276
NAS
Special weather statement, Aug 4, 8:57 AM EST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Albany NY
957 AM EDT Tue Aug 4 2020
VTZ014-015-041445-
Eastern Windham-Western Windham-
957 AM EDT Tue Aug 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WINDHAM COUNTY...
At 957 AM EDT, a strong thunderstorm was located over Putney, or 7
miles north of Brattleboro, moving northeast at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bellows Falls, Putney, Saxtons River, Westminster, Newfane,
Rockingham, Brookline, Athens, North Westminster, South Newfane, East
Dummerston, East Putney, Brockways Mills, Williamsville, Dummerston
Center, Putney Station, Bartonsville, Cambridgeport, Harmonyville and
Williamsville Station.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4311 7244 4308 7244 4305 7247 4302 7246
4300 7244 4300 7246 4298 7246 4297 7247
4296 7252 4295 7253 4292 7252 4287 7255
4294 7273 4324 7254 4323 7243 4315 7246
4312 7243
TIME...MOT...LOC 1357Z 208DEG 39KT 4296 7257
NASSpecial weather statement, Aug 4, 10:41 AM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Albany NY
1141 AM EDT Tue Aug 4 2020
NYZ043-084-041630-
Northern Washington-Southern Washington-
1141 AM EDT Tue Aug 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON COUNTY...
At 1141 AM EDT, a strong thunderstorm was located over Hartford, or
12 miles northeast of Hudson Falls, moving northeast at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Whitehall, Granville, Hartford, Comstock, Poultney Village,
Kingsbury, Porter, Hampton, Fort Ann, Middle Granville, Braymer
School, Smiths Basin, Low Hampton, North Granville, East Hebron,
South Granville, Truthville, Tiplady, Raceville and Hampton Flats.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4361 7329 4358 7330 4358 7329 4356 7326
4353 7324 4323 7326 4337 7356 4358 7343
4357 7339 4358 7338 4359 7339 4362 7337
4363 7336 4362 7335 4363 7330
TIME...MOT...LOC 1541Z 204DEG 42KT 4338 7337
NASLocal storm report, Aug 4, 11:05 AM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1205 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TORNADO 3 ENE SANDSFIELD 42.09N 73.07W
08/02/2020 BERKSHIRE MA NWS STORM SURVEY
TORNADO VERIFIED BY NWS BOSTON STORM SURVEY. TORNADO
CONTINUED INTO HAMPDEN COUNTY,MA. RATED EF0. TORNADO WAS
IN BERKSHIRE COUNTY FOR APPROXIMATELY 1/4 MILE.
&&
EVENT NUMBER ALY2002621
OKEEFESpecial weather statement, Aug 4, 12:41 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Albany NY
141 PM EDT Tue Aug 4 2020
NYZ041-050-052-053-041815-
Eastern Albany-Western Rensselaer-Southern Saratoga-Northern
Saratoga-
141 PM EDT Tue Aug 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY...CENTRAL
SARATOGA AND NORTHWESTERN RENSSELAER COUNTIES...
At 141 PM EDT, a strong thunderstorm was located over Center
Brunswick, or over Troy, moving northwest at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Troy, Clifton Park, Saratoga Springs, Cohoes, Watervliet,
Mechanicville, Latham, Milton, Ballston Spa, Menands, Green Island,
Waterford, Round Lake, Burnt Hills, Rock City Falls, Country Knolls,
North Ballston Spa, Center Brunswick, Wyantskill and Wynantskill.
This includes the following highways...
Interstate 87 between exits 6 and 7, and between exits 8A and 15.
Interstate 787 between exits 6 and 9.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4273 7351 4265 7370 4314 7409 4325 7385
4295 7363 4294 7363 4294 7362 4277 7350
TIME...MOT...LOC 1741Z 150DEG 36KT 4277 7365
NASLocal storm report, Aug 4, 12:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
149 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM NON-TSTM WND DMG 3 NNW WINGDALE 41.69N 73.58W
08/04/2020 DUTCHESS NY EMERGENCY MNGR
MULTIPLE TREES DOWN.
&&
EVENT NUMBER ALY2002622
SND